Alert archive / New Mexico / Special Weather Statements in 2021
Special Weather Statement, NWS Albuquerque, NM
NWS Albuquerque, NM issued this special weather statement at May 3, 2021, 4:13 PM MDT for Bernalillo County, Valencia County, New Mexico. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2021, 4:13 PM MDT (22:13 UTC)
- Expired
- May 3, 2021, 4:45 PM MDT
- In force
- 32 min
- Issued by
- NWS Albuquerque, NM
Counties Bernalillo County, NM, Valencia County, NM
The radar
The Albuquerque radar (KABX), 18 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 10.2 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3212 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -63 m²/s²
- 0-3 km storm-relative helicity
- -37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
616 WWUS85 KABQ 032213 SPSABQ Special Weather Statement National Weather Service Albuquerque NM 413 PM MDT Mon May 3 2021 NMZ211-218-219-221-032245- Santa Fe Metro Area-Sandia/Manzano Mountains Including Edgewood-Jemez Mountains-Middle Rio Grande Valley/Albuquerque Metro Area- 413 PM MDT Mon May 3 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN VALENCIA... SOUTHEASTERN SANDOVAL...BERNALILLO AND WEST CENTRAL TORRANCE COUNTIES UNTIL 445 PM MDT... At 411 PM MDT, Doppler radar was tracking strong thunderstorms in the Albuquerque Metropolitan Area, moving east at 20 mph. Wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Albuquerque, Rio Rancho, Valencia, Los Lunas, Corrales, Bernalillo, Belen, Los Ranchos De Albuquerque, Bosque Farms and Peralta. This includes the following highways... Interstate 40 between Mile Markers 147 and 178. Interstate 25 between Mile Markers 191 and 262. Highway 550 between Mile Markers 1 and 14. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rains will cause water to pond on roads and in low spots. Fast running water will quickly fill arroyos and ditches. Blowing dust associated with strong thunderstorm winds can reduce visibilities below one quarter mile at times. && LAT...LON 3546 10674 3550 10624 3465 10643 3463 10696 TIME...MOT...LOC 2211Z 354DEG 49KT 3501 10660 $$ 33
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this special weather statement went out at May 3, 2:55 PM MDT, 1 hour 18 minutes earlier.
Area forecast discussion, May 3, 2:55 PM MDT, 1 hour 18 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 255 PM MDT Mon May 3 2021 .SYNOPSIS... Widespread showers and thunderstorms will focus over central and eastern New Mexico through this evening. This activity will be capable of producing locally heavy rainfall, small hail, gusty winds, and frequent lightning strikes. Tuesday will be warmer and drier with slight afternoon breezes. Northwest winds will trend a tad stronger on Wednesday with even warmer temperatures and lower humidity. Another back door cold front will move into eastern NM Wednesday night with increasing moisture as far west as the Rio Grande Valley for Thursday. A few gusty showers and storms are possible Thursday evening within central NM. This activity will shift into eastern NM on Friday with potential for some strong storms through Friday evening. Next weekend looks drier, windy, warmer. && .DISCUSSION... SHORT TERM...(TONIGHT THROUGH TUESDAY NIGHT)... An upper level trough will exit the state to the east tonight with showers and thunderstorms persisting in the evening mainly along and east of the continental divide, then some lingering rain and mountain snow showers over the northern mountains, northeast and east central areas after midnight. Shear and instability should be sufficient for some severe thunderstorms with large hail and damaging wind across De Baca, Roosevelt and Chaves Counties early this evening. In northwest flow aloft a few light rain and snow showers may return to the northern mountains on Tuesday. High temperatures will rebound a little above normal in the west on Tuesday, while remaining several degrees below normal across the east. LONG TERM...(WEDNESDAY THROUGH SUNDAY)... A shortwave trough moving quickly east thru the central Rockies on Wednesday will eject into the Great Plains Wednesday night. West- northwest winds will trend a tad breezier over NM w/ warmer temps and lower humidity. A moist, back door cold front will then shift quickly southwest across the eastern plains and to the central mt chain Wednesday night. This boundary will slide under a subtropical high building over central Mexico Thursday. Increasing low level moisture w/ sufficient mid level moisture moving north along the back side of the upper ridge will increase chances for showers and storms along the central mt chain Thursday evening. There has been some uncertainty w/ extended models on the depth of this moisture, however it looks favorable for at least some high-based showers and storms. Confidence is increasing on the upper ridge breaking down by Friday w/ strong to severe storms possible over eastern NM. This pattern will be followed by breezy to windy west winds with lower humidity and much warmer temps. This pattern could pose concerns for any lightning initiated fire starts over central NM by the weekend. 44/Guyer && .FIRE WEATHER... ...MOSTLY DRY THUNDERSTORMS THURSDAY EVENING AND FRIDAY, THEN WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS THIS WEEKEND... A wet storm system will exit the region tonight with mostly dry and warmer weather on Tuesday. Another disturbance crossing the northern and central Rockies will cause northwest winds to become breezy across northern and east central areas with locally critical fire weather conditions from Santa Fe to Clines Corners and Las Vegas on Wednesday. A fire starting then fire growing pattern looks likely for the end of the work week and this weekend. Low level moisture will advect northward under a ridge of high pressure crossing from the west Thursday and Friday, with gusty and mostly dry showers and thunderstorms over central and south central areas Thursday evening, then more widespread and gusty showers and thunderstorms with little or no rain along and east of the continental divide on Friday. Isolated locations along and east of the central mountain chain may accumulate over a tenth of an inch of rain on Friday. Then, strong winds and very low humidities are expected this weekend as a broad low pressure system crosses the northern and central Rockies. High temperatures on Saturday should climb a few to 12 degrees above normal with widespread Haines of 6. Readings should drop from a few degrees below normal to about 6 degrees above normal on Sunday with Haines mostly in the 5-6 range. 44 && .AVIATION... 18Z TAF CYCLE An upper level trough passing eastward over the CO/NM border and a moist backdoor cold front banked up against the east slopes of the central mountain chain will result in scattered to numerous showers and thunderstorms this afternoon and early evening. Scattered to isolated activity will then persist late this evening mainly east of the continental divide. After midnight some showers may linger along and east of the Sangre de Cristo, Sandia, and Manzano Mountains. Some thunderstorms may turn severe with large hail and damaging winds this afternoon and early evening from the east slopes of the central mountain chain eastward across the southeast plains and Caprock. Meanwhile, dry and hybrid wet/dry microbursts west of the central mountain chain may produce erratic wind gusts up to 45 kt. Late tonight into Tuesday morning areas of low clouds and patchy fog will probably develop from the central valley eastward with MVFR and localized IFR conditions. 44 && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 39 74 44 80 / 10 0 0 0 Dulce........................... 33 67 34 74 / 30 5 0 0 Cuba............................ 33 68 40 74 / 40 0 0 0 Gallup.......................... 31 73 37 79 / 20 0 0 0 El Morro........................ 31 69 38 75 / 20 0 0 0 Grants.......................... 30 72 37 78 / 20 0 0 0 Quemado......................... 34 71 41 76 / 20 0 0 0 Magdalena....................... 38 72 46 79 / 30 0 0 0 Datil........................... 35 70 43 76 / 20 0 0 0 Reserve......................... 33 77 38 83 / 30 0 0 0 Glenwood........................ 44 80 50 87 / 10 0 0 0 Chama........................... 30 60 32 68 / 60 10 0 0 Los Alamos...................... 38 65 45 73 / 60 5 0 0 Pecos........................... 36 63 42 74 / 70 5 0 0 Cerro/Questa.................... 35 58 43 67 / 70 10 0 0 Red River....................... 27 52 34 63 / 70 20 0 0 Angel Fire...................... 24 54 28 63 / 70 10 0 0 Taos............................ 31 64 35 73 / 60 10 0 0 Mora............................ 31 60 35 70 / 70 5 0 0 Espanola........................ 41 71 45 79 / 60 5 0 0 Santa Fe........................ 39 64 45 75 / 60 5 0 0 Santa Fe Airport................ 36 69 41 80 / 60 0 0 0 Albuquerque Foothills........... 44 72 52 80 / 60 0 0 0 Albuquerque Heights............. 43 73 50 83 / 50 0 0 0 Albuquerque Valley.............. 42 76 49 85 / 50 0 0 0 Albuquerque West Mesa........... 43 75 50 83 / 60 0 0 0 Belen........................... 42 76 46 85 / 40 0 0 0 Bernalillo...................... 41 75 48 84 / 60 0 0 0 Bosque Farms.................... 41 75 47 84 / 50 0 0 0 Corrales........................ 41 76 49 85 / 60 0 0 0 Los Lunas....................... 41 75 48 85 / 50 0 0 0 Placitas........................ 42 70 51 80 / 60 0 0 0 Rio Rancho...................... 42 74 49 82 / 60 0 0 0 Socorro......................... 43 77 49 86 / 30 0 0 0 Sandia Park/Cedar Crest......... 38 65 48 75 / 70 0 0 0 Tijeras......................... 38 68 47 78 / 60 0 0 0 Edgewood........................ 36 68 43 77 / 60 0 0 0 Moriarty/Estancia............... 35 69 40 79 / 60 0 0 0 Clines Corners.................. 34 64 41 74 / 50 0 0 0 Mountainair..................... 37 67 44 77 / 50 0 0 0 Gran Quivira.................... 37 67 45 76 / 50 0 0 0 Carrizozo....................... 42 71 50 79 / 30 0 0 0 Ruidoso......................... 38 65 47 74 / 40 5 0 0 Capulin......................... 32 58 36 67 / 50 10 0 5 Raton........................... 33 63 35 73 / 50 10 0 0 Springer........................ 36 64 35 75 / 60 10 0 0 Las Vegas....................... 33 62 38 75 / 70 5 0 0 Clayton......................... 39 62 40 73 / 60 5 0 5 Roy............................. 37 61 40 76 / 60 5 0 0 Conchas......................... 44 68 45 83 / 70 10 0 0 Santa Rosa...................... 43 67 45 82 / 60 10 0 0 Tucumcari....................... 45 69 49 85 / 80 0 0 0 Clovis.......................... 45 67 47 83 / 70 0 0 0 Portales........................ 46 70 47 84 / 70 0 0 0 Fort Sumner..................... 45 69 48 86 / 60 5 0 0 Roswell......................... 50 74 51 90 / 30 0 0 0 Picacho......................... 43 69 48 83 / 40 0 0 0 Elk............................. 40 67 46 80 / 30 5 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, May 3, 1:54 PM MDT, 2 hours 19 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Albuquerque NM 154 PM MDT Mon May 3 2021 NMZ201>241-041100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-Tusas Mountains Including Chama- Jemez Mountains-Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Espanola Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood- Estancia Valley-Central Highlands-South Central Highlands- Upper Tularosa Valley-South Central Mountains- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- San Agustin Plains and Adjacent Lowlands- 154 PM MDT Mon May 3 2021 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...This Afternoon and Tonight There is a slight risk of severe thunderstorms over Roosevelt and Chaves counties and a marginal risk for severe thunderstorms over a larger area of east central and southeast NM through early this evening. The stronger activity will be capable of producing large hail and strong winds. Storm motion will be toward the east and southeast around 15 mph. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday There is a slight chance for high-based showers and thunderstorms over central NM late Thursday afternoon and evening. This activity will be capable of producing strong downburst winds and areas of blowing dust. The focus for strong to perhaps severe thunderstorms will shift into eastern NM on Friday. .SPOTTER INFORMATION STATEMENT... Spotters should report severe weather through the National Weather Service Albuquerque web site or by calling 1.888.386.7637. Guyer
In the hours before
Special weather statement, May 3, 1:34 PM MDT, 2 hours 39 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
134 PM MDT Mon May 3 2021
NMZ228-229-232-032015-
Eastern San Miguel County-Far Northeast Highlands-Northeast
Highlands-
134 PM MDT Mon May 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL SAN MIGUEL AND
SOUTHEASTERN MORA COUNTIES UNTIL 215 PM MDT...
At 133 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Maes, or 30 miles south of Wagon Mound, moving
northeast at 10 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
This storm will remain over mainly rural areas of north central San
Miguel and southeastern Mora Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Accumulations of small hail on roads can create very slick and
hazardous driving conditions.
&&
LAT...LON 3546 10455 3561 10468 3584 10440 3579 10436
3578 10436 3578 10435 3557 10419
TIME...MOT...LOC 1933Z 234DEG 7KT 3558 10455
33Special weather statement, May 3, 1:58 PM MDT, 2 hours 15 minutes before
Special Weather Statement National Weather Service Albuquerque NM 158 PM MDT Mon May 3 2021 NMZ233-237>239-032045- Eastern Lincoln County-Chaves County Plains-Guadalupe County-De Baca County- 158 PM MDT Mon May 3 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LINCOLN...WEST CENTRAL DE BACA...NORTHWESTERN CHAVES AND SOUTHWESTERN GUADALUPE COUNTIES UNTIL 245 PM MDT... At 158 PM MDT, Doppler radar was tracking a strong thunderstorm 12 miles northwest of Ramon, or 18 miles southeast of Vaughn, moving southeast at 20 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Ramon. This includes Highway 285 between Mile Markers 163 and 192. PRECAUTIONARY/PREPAREDNESS ACTIONS... Accumulations of small hail on roads can create very slick and hazardous driving conditions. && LAT...LON 3433 10519 3447 10505 3427 10460 3401 10487 TIME...MOT...LOC 1958Z 309DEG 19KT 3436 10505 33
Special weather statement, May 3, 2:19 PM MDT, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
219 PM MDT Mon May 3 2021
NMZ238-032045-
Chaves County Plains-
219 PM MDT Mon May 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHAVES COUNTY UNTIL 245
PM MDT...
At 218 PM MDT, Doppler radar was tracking a strong thunderstorm 17
miles southwest of Roswell, moving east at 20 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Southern Roswell, Roswell Correctional Facility and Midway.
This includes Highway 285 between Mile Markers 95 and 104.
&&
A Severe Thunderstorm Watch remains in effect until 800 PM MDT for
southeastern New Mexico.
LAT...LON 3318 10490 3335 10483 3334 10439 3296 10456
3296 10461
TIME...MOT...LOC 2018Z 288DEG 18KT 3325 10479
33Special weather statement, May 3, 3:01 PM MDT, 1 hour 12 minutes before
Special Weather Statement National Weather Service Albuquerque NM 301 PM MDT Mon May 3 2021 NMZ238-032130- Chaves County Plains- 301 PM MDT Mon May 3 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHAVES COUNTY UNTIL 330 PM MDT... At 301 PM MDT, Doppler radar was tracking strong thunderstorms along a line extending from 7 miles north of Roswell to 20 miles west of Dexter. Movement was east at 20 mph. Half inch hail and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Roswell, Dexter, Bitter Lake Wildlife Refuge, Bottomless Lakes State Park, Greenfield, Roswell Correctional Facility and Midway. This includes the following highways... Highway 285 between Mile Markers 81 and 124. Highway 380 between Mile Markers 156 and 178. && A Severe Thunderstorm Watch remains in effect until 800 PM MDT for southeastern New Mexico. LAT...LON 3328 10490 3362 10463 3356 10400 3296 10447 TIME...MOT...LOC 2101Z 281DEG 18KT 3347 10456 3323 10472 15
Local storm report, May 3, 3:15 PM MDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
315 PM MDT MON MAY 03 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL 4 NW ROSWELL 33.41N 104.59W
05/03/2021 M0.88 INCH CHAVES NM TRAINED SPOTTER
BROWN ROAD AND RELIEF ROUTE
&&
EVENT NUMBER ABQ202102218
GUYERSpecial weather statement, May 3, 4:13 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Albuquerque NM 413 PM MDT Mon May 3 2021 NMZ211-218-219-221-032245- Santa Fe Metro Area-Sandia/Manzano Mountains Including Edgewood-Jemez Mountains-Middle Rio Grande Valley/Albuquerque Metro Area- 413 PM MDT Mon May 3 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN VALENCIA... SOUTHEASTERN SANDOVAL...BERNALILLO AND WEST CENTRAL TORRANCE COUNTIES UNTIL 445 PM MDT... At 411 PM MDT, Doppler radar was tracking strong thunderstorms in the Albuquerque Metropolitan Area, moving east at 20 mph. Wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Albuquerque, Rio Rancho, Valencia, Los Lunas, Corrales, Bernalillo, Belen, Los Ranchos De Albuquerque, Bosque Farms and Peralta. This includes the following highways... Interstate 40 between Mile Markers 147 and 178. Interstate 25 between Mile Markers 191 and 262. Highway 550 between Mile Markers 1 and 14. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rains will cause water to pond on roads and in low spots. Fast running water will quickly fill arroyos and ditches. Blowing dust associated with strong thunderstorm winds can reduce visibilities below one quarter mile at times. && LAT...LON 3546 10674 3550 10624 3465 10643 3463 10696 TIME...MOT...LOC 2211Z 354DEG 49KT 3501 10660 33
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 10:50 AM MDT | Special Weather Statement | ABQ | San Miguel | 25 min |
| May 3, 11:00 AM MDT | Special Weather Statement | ABQ | McKinley | 30 min |
| May 3, 11:32 AM MDT | Special Weather Statement | ABQ | San Miguel | 13 min |
| May 3, 11:50 AM MDT | Special Weather Statement | ABQ | San Miguel | 10 min |
| May 3, 12:59 PM MDT | Special Weather Statement | ABQ | San Miguel | 31 min |
| May 3, 1:18 PM MDT | Special Weather Statement | ABQ | San Miguel | 27 min |
| May 3, 1:20 PM MDT | Special Weather Statement | ABQ | Guadalupe | 25 min |
| May 3, 1:27 PM MDT | Special Weather Statement | ABQ | Chaves | 33 min |
| May 3, 1:34 PM MDT | Special Weather Statement | ABQ | San Miguel | 41 min |
| May 3, 1:58 PM MDT | Special Weather Statement | ABQ | De Baca | 47 min |
| May 3, 2:19 PM MDT | Special Weather Statement | ABQ | Chaves | 26 min |
| May 3, 2:32 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, De Baca, Lincoln | 19 min |
| May 3, 3:01 PM MDT | Special Weather Statement | ABQ | Chaves | 29 min |
| May 3, 3:05 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, De Baca, Lincoln | 55 min |
| May 3, 3:29 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 61 min |
| May 3, 4:00 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, De Baca | 20 min |
Nearby
Special Weather Statements in New Mexico, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.